Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 113, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 17, 2016, 8:05 PM CDT for Falls County, Limestone County, Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2016, 8:05 PM CDT (01:05 UTC)
- Expired
- Apr 17, 2016, 9:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Falls County, TX, Limestone County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 8:17 PM CDT | HAIL 1 | Kosse, TX | $$ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.2
The text
As transmitted.
613
WUUS54 KFWD 180105
SVRFWD
TXC145-293-180200-
/O.NEW.KFWD.SV.W.0113.160418T0105Z-160418T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
805 PM CDT SUN APR 17 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LIMESTONE COUNTY IN CENTRAL TEXAS...
NORTHEASTERN FALLS COUNTY IN CENTRAL TEXAS...
* UNTIL 900 PM CDT
* AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
BREMOND...OR 12 MILES EAST OF MARLIN...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHERN LIMESTONE AND NORTHEASTERN FALLS COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS: THORNTON AND KOSSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION STAY INSIDE A STURDY STRUCTURE AND KEEP AWAY FROM
WINDOWS.
&&
LAT...LON 3119 9666 3140 9673 3152 9680 3164 9639
3141 9625
TIME...MOT...LOC 0104Z 241DEG 15KT 3127 9669
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
792 follow-up statements
940
WWUS54 KFWD 180128
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
828 PM CDT SUN APR 17 2016
TXC145-180137-
/O.CAN.KFWD.SV.W.0113.000000T0000Z-160418T0200Z/
FALLS TX-
828 PM CDT SUN APR 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FALLS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3152 9680 3164 9639 3141 9625 3122 9660
TIME...MOT...LOC 0127Z 230DEG 19KT 3137 9656
$$
TXC293-180200-
/O.CON.KFWD.SV.W.0113.000000T0000Z-160418T0200Z/
LIMESTONE TX-
828 PM CDT SUN APR 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN LIMESTONE COUNTY...
AT 827 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
GROESBECK...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GROESBECK AND THORNTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION STAY INSIDE A STURDY STRUCTURE AND KEEP AWAY FROM
WINDOWS.
&&
LAT...LON 3152 9680 3164 9639 3141 9625 3122 9660
TIME...MOT...LOC 0127Z 230DEG 19KT 3137 9656
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
79854
WWUS54 KFWD 180155
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
855 PM CDT SUN APR 17 2016
TXC293-180204-
/O.EXP.KFWD.SV.W.0113.000000T0000Z-160418T0200Z/
LIMESTONE TX-
855 PM CDT SUN APR 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LIMESTONE COUNTY WILL
EXPIRE AT 900 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3152 9680 3164 9639 3141 9625 3122 9660
TIME...MOT...LOC 0154Z 241DEG 15KT 3137 9656
$$
79What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 7:09 PM CDT, 56 minutes earlier.
Area forecast discussion, Apr 17, 7:09 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 709 PM CDT SUN APR 17 2016 .AVIATION... /00Z TAFS/ THE THREAT FOR RAIN AND THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT BUT A BREAK IN THE RAIN/STORM ACTIVITY WILL LIKELY OCCUR LATE MONDAY MORNING INTO THE AFTERNOON HOURS. MODERATE TO HEAVY RAINFALL WITHIN SHOWERS AND THUNDERSTORMS WILL RESULT IN REDUCED VISIBILITIES. ANOTHER ROUND OF RAIN WILL LIKELY AFFECT KACT LATE MONDAY AFTERNOON INTO THE EVENING AND SOME OF THIS RAIN MAY REACH INTO THE DFW AIRPORTS. EAST AND SOUTHEAST WINDS WILL PREVAIL THROUGH THE OVERNIGHT HOURS AND MAY BE GUSTY IN AND AROUND SHOWERS AND STORMS. A FRONT WILL MOVE INTO THE AIRPORTS MONDAY MORNING RESULTING IN NORTH WINDS BUT THE WINDS WILL BECOME MORE NORTHEASTERLY BY THE AFTERNOON HOURS. CIGS WILL VARY THROUGH THE PERIOD BUT WILL LARGELY REMAIN BETWEEN 500-1500 FEET. JLDUNN && .PREV DISCUSSION... /ISSUED 353 PM CDT SUN APR 17 2016/ A STRONG CLOSED UPPER LEVEL LOW OVER COLORADO WILL CONTINUE TO BE THE WEATHER MAKER ACROSS THE REGION FOR THE NEXT FEW DAYS. THIS LOW WILL ROTATE AROUND COLORADO AND WYOMING DURING THE NEXT 72 HOURS BEFORE STARTING ITS TREK EASTWARD ACROSS THE CENTRAL PLAINS MIDWEEK. THE LOW WILL THEN OPEN UP AS IT MOVES FARTHER EAST...MOVING INTO THE OHIO VALLEY BY FRIDAY. A BAND OF SHOWERS AND THUNDERSTORMS HAS BEEN ALONG THE I-35 CORRIDOR MOST OF THE DAY AND HAS ONLY SLOWLY BEEN SHIFTING EASTWARD. ADDITIONAL BANDS OF SHOWERS AND THUNDERSTORMS HAVE FORMED DURING THE LAST FEW HOURS TO THE WEST OF THE I-35 CORRIDOR. RAINFALL AMOUNTS OF 3 TO OVER 6 INCHES HAVE BEEN RECEIVED SO FAR. THE HEAVIEST AMOUNTS...4 TO OVER 6 INCHES..ACROSS PARTS OF PALO PINTO AND JACK COUNTIES DURING THE OVERNIGHT HOURS THROUGH THIS AFTERNOON. WE WILL BE ISSUING A RAINFALL PUBLIC INFORMATION STATEMENT 415-430 PM CDT. THE BIT OF GOOD NEWS IS THAT AN OUTFLOW BOUNDARY HAS MOVED THROUGH ALL BUT THE EASTERN MOST COUNTIES THIS AFTERNOON...BRINGING EAST TO NORTHEAST WINDS AND KEEPING/OR COOLING TEMPERATURES INTO THE 60S. THIS HAS DAMPENED (PUN INTENDED) THE SEVERE THUNDERSTORM/TORNADO THREAT ACROSS THE FORECAST AREA FOR NOW. HEAVY RAIN WILL REMAIN THE MAIN THREAT THROUGH TONIGHT...BUT SOME SEVERE WEATHER IS STILL POSSIBLE. SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN MONDAY AND MONDAY NIGHT BEFORE THE BEST LIFT SHIFTS EASTWARD BEFORE DAYBREAK TUESDAY. HAVE LEFT THE FLASH FLOOD WATCH AS IS FOR NOW...BUT WE MAY BE ABLE TO REMOVE PARTS OF THE WEST AFTER MONDAY MORNING. A WEAK COLD FRONT IS EXPECTED TO MOVE THROUGH THE WEST OR NORTHWEST HALF OF THE FORECAST AREA BY MIDDAY MONDAY BEFORE STALLING. THE THREAT OF THE HEAVIEST RAIN SHOULD THEN SHIFT EAST OR ALONG AND EAST OF I-35 MONDAY AFTERNOON THROUGH TUESDAY. WINDS WILL BECOME SOUTHEASTERLY AREA WIDE TUESDAY NIGHT. DISTURBANCES MOVING THROUGH THE UPPER LEVEL FLOW WILL ALLOW FOR SOME SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY. DRY WEATHER IS THEN EXPECTED THURSDAY NIGHT THROUGH SATURDAY. AN APPROACHING SHORTWAVE WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS BACK TO THE REGION NEXT SUNDAY. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH 64 73 64 77 64 / 100 70 60 50 20 WACO 65 73 64 77 63 / 100 80 70 50 20 PARIS 63 69 63 72 63 / 100 70 60 70 40 DENTON 62 72 61 76 61 / 100 60 60 50 20 MCKINNEY 63 72 62 74 62 / 100 70 60 50 30 DALLAS 65 73 64 76 65 / 100 70 60 50 20 TERRELL 66 73 64 75 63 / 100 70 60 60 30 CORSICANA 66 73 66 76 65 / 100 80 70 60 30 TEMPLE 66 73 65 78 63 / 100 90 70 50 20 MINERAL WELLS 57 71 60 76 60 / 100 50 50 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. && 82/82
Hazardous weather outlook, Apr 17, 5:57 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 557 PM CDT SUN APR 17 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181115- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 557 PM CDT SUN APR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL TEXAS THROUGH TONIGHT. HEAVY RAINFALL AND FLASH FLOODING IS THE PRIMARY THREAT. AN ADDITIONAL 1 TO 3 INCHES OF RAIN MAY OCCUR ACROSS THE REGION THROUGH TONIGHT. LOCALIZED 4 TO 6 INCH AMOUNTS WILL BE POSSIBLE ACROSS AREAS SOUTHEAST OF A LAMPSAS TO ATHENS LINE. SOME SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY SOUTH OF A LAMPASAS TO ATHENS LINE. DAMAGING WINDS...LARGE HAIL AND EVEN A BRIEF TORNADO WILL BE POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AND MONDAY NIGHT. THE GREATEST AREAL COVERAGE WILL SHIFT TO THE EAST OF I-35 TUESDAY. WITH SATURATED SOILS...ANY LOCATIONS THAT RECEIVE HEAVY RAINFALL MONDAY AND TUESDAY WILL FACE A THREAT OF FLOODING. A CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY THROUGH THURSDAY THOUGH THIS ACTIVITY IS NOT EXPECTED TO BE AS WIDESPREAD AS WE HAVE SEEN RECENTLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING MAINLY SOUTH OF A LAMPASAS TO ATHENS LINE. 58
In the hours before
Special weather statement, Apr 17, 4:19 PM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 419 PM CDT SUN APR 17 2016 TXZ100-115-116-172145- PALO PINTO TX-STEPHENS TX-YOUNG TX- 419 PM CDT SUN APR 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YOUNG...NORTHEASTERN STEPHENS AND NORTHWESTERN PALO PINTO COUNTIES UNTIL 445 PM CDT... AT 418 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF POSSUM KINGDOM STATE PARK...OR 13 MILES EAST OF BRECKENRIDGE...MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... POSSUM KINGDOM STATE PARK. LAT...LON 3268 9867 3284 9880 3314 9847 3290 9840 TIME...MOT...LOC 2118Z 221DEG 33KT 3279 9869 92
Local storm report, Apr 17, 6:52 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
652 PM CDT SUN APR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD ZABCIKVILLE 31.05N 97.17W
04/17/2016 BELL TX TRAINED SPOTTER
RAPIDLY FLOWING WATER OVER HIGHWAY 53 AND FM437Local storm report, Apr 17, 7:31 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
731 PM CDT SUN APR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 6 ENE ROGERS 30.96N 97.14W
04/17/2016 M4.09 INCH BELL TX OTHER FEDERAL
4.09" IN THE LAST 12 HRS. 3.6" IN THE LAST 6 HRS AND
2.82" IN LAST 3 HOURS AT NELT2 /NORTH ELM CREEK-EAST OF
TEMPLE/The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:35 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 55 min |
| Apr 17, 9:19 PM CDT | Areal Flood Advisory | FWD | Navarro | 3 hr |
| Apr 17, 9:28 PM CDT | Areal Flood Advisory | FWD | Freestone | 3 hr |
| Apr 17, 9:52 PM CDT | Areal Flood Warning | FWD | Bell, Falls, Limestone, Milam | 6 hr |
| Apr 17, 10:57 PM CDT | Areal Flood Advisory | FWD | Anderson, Leon | 3 hr |
| Apr 18, 1:16 AM CDT | Areal Flood Advisory | FWD | Bosque, Coryell, Erath, Hamilton, Hill, Hood and 4 more | 6 hr |
| Apr 18, 1:47 AM CDT | Areal Flood Advisory | FWD | Dallas, Ellis | 3 hr |
| Apr 18, 1:56 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Apr 18, 3:02 AM CDT | River Flood Warning | FWD | Coryell | 24 hr |
| Apr 18, 3:12 AM CDT | Areal Flood Advisory | FWD | Hill, McLennan, Navarro | 3 hr |
| Apr 18, 4:45 AM CDT | River Flood Warning | FWD | Dallas | 14 hr |
| Apr 18, 5:00 AM CDT | Areal Flood Warning | FWD | Johnson | 6 hr |
| Apr 18, 5:13 AM CDT | Areal Flood Advisory | FWD | Anderson, Falls, Freestone, Henderson, Kaufman, Leon and 4 more | 3 hr |
| Apr 18, 6:57 AM CDT | River Flood Warning | FWD | Palo Pinto | 33 hr |
| Apr 18, 7:19 AM CDT | River Flood Warning | FWD | Bosque, McLennan | 20 hr |
| Apr 18, 10:58 AM CDT | River Flood Warning | FWD | Ellis, Kaufman | 5 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.